Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2014, 7:11 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 13, 2014, 8:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:31 PM EDT | TSTM WND DMG | Summerville, SC | ONE TREE DOWN ON POWERLINE ALONG NORTH MAIN STREET. |
| Jun 13, 8:05 PM EDT | TSTM WND DMG | Summerville, SC | PUBLIC REPORTED SEVERAL LIMBS DOWN WITH A DIAMETER OF UP TO 2 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS52 KCHS 132311
SVRCHS
SCC015-019-035-140015-
/O.NEW.KCHS.SV.W.0050.140613T2311Z-140614T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 711 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM OLD SANTEE CANAL STATE PARK TO SUMMERVILLE...MOVING
EAST AT 25 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SANGAREE...SUMMERVILLE...CROWFIELD PLANTATION...LADSON...GOOSE
CREEK...NAVAL WEAPONS STATION CHARLESTON...HUGER...MONCKS CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7934 3300 7939 3300 7949 3303 7953
3302 7956 3299 7954 3301 7957 3299 7959
3297 7955 3296 7957 3299 7959 3295 7961
3293 7961 3293 7957 3291 7957 3285 7969
3280 7973 3299 8028 3328 7995 3313 7927
TIME...MOT...LOC 2311Z 287DEG 23KT 3318 7991 3300 8014
$$5 follow-up statements
422
WWUS52 KCHS 132330
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT FRI JUN 13 2014
SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
730 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LIMERICK TO STALLSVILLE...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 710 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PEA SIZED HAIL
NEAR OUTSIDE OF MONCKS CORNER.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HANAHAN...HUGER...
KNIGHTSVILLE...LADSON...MCCLELLANVILLE...MONCKS CORNER...SANGAREE...
SUMMERVILLE...WANDO...BOONE HALL PLANTATION...BULL ISLAND...CAPERS
INLET...CROWFIELD PLANTATION...DON HOLT BRIDGE...GARRIS LANDING...
LIGHTHOUSE ISLAND...MOUNT PLEASANT REGIONAL AIRPORT...NAVAL WEAPONS
STATION CHARLESTON...OLD SANTEE CANAL STATE PARK...PRICE INLET AND
SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7934 3300 7939 3300 7949 3303 7953
3302 7956 3299 7954 3301 7957 3299 7959
3297 7955 3296 7957 3299 7959 3295 7961
3293 7961 3293 7957 3291 7957 3285 7969
3280 7973 3299 8028 3328 7995 3313 7927
TIME...MOT...LOC 2330Z 284DEG 19KT 3315 7977 3298 8017
$$979
WWUS52 KCHS 132345
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT FRI JUN 13 2014
SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
745 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THOMAS CORNER TO SUMMERVILLE MEDICAL CENTER...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HANAHAN...HUGER...LADSON...
SANGAREE...SUMMERVILLE...WANDO...BOONE HALL PLANTATION...CROWFIELD
PLANTATION...DON HOLT BRIDGE...MOUNT PLEASANT REGIONAL AIRPORT...
NAVAL WEAPONS STATION CHARLESTON AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3306 7954 3300 7962 3284 7982 3299 8027
3326 7986 3315 7934
TIME...MOT...LOC 2345Z 283DEG 16KT 3320 7968 3297 8013
$$311 WWUS52 KCHS 132355 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 755 PM EDT FRI JUN 13 2014 SCC015-019-035-140015- /O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/ DORCHESTER SC-CHARLESTON SC-BERKELEY SC- 755 PM EDT FRI JUN 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CYPRESS GARDENS TO DORCHESTER ESTATES...MOVING EAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE PARK...GOOSE CREEK...HANAHAN...LADSON...SANGAREE...SUMMERVILLE... CROWFIELD PLANTATION...DON HOLT BRIDGE AND NAVAL WEAPONS STATION CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3313 7999 3306 7972 3289 7995 3299 8027 TIME...MOT...LOC 2355Z 283DEG 16KT 3305 7995 3297 8018 $$
033 WWUS52 KCHS 140003 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 803 PM EDT FRI JUN 13 2014 SCC015-019-035-140015- /O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/ DORCHESTER SC-CHARLESTON SC-BERKELEY SC- 803 PM EDT FRI JUN 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOLLY TO SUMMERVILLE MEDICAL CENTER...MOVING SOUTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE PARK...GOOSE CREEK...LADSON...SANGAREE...SUMMERVILLE AND CROWFIELD PLANTATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3308 8005 3302 7986 3293 8007 3299 8027 TIME...MOT...LOC 0004Z 298DEG 12KT 3302 8001 3297 8015 $$
735 WWUS52 KCHS 140013 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 813 PM EDT FRI JUN 13 2014 SCC015-019-035-140023- /O.EXP.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/ DORCHESTER SC-CHARLESTON SC-BERKELEY SC- 813 PM EDT FRI JUN 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 815 PM EDT... AT 813 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3308 8005 3302 7986 3293 8007 3299 8027 TIME...MOT...LOC 0013Z 298DEG 12KT 3301 7998 3296 8012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:20 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 13, 6:20 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 620 PM EDT FRI JUN 13 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH TONIGHT. A WEAK COLD FRONT WILL THEN STALL OVER THE AREA SATURDAY AND DISSIPATE SUNDAY INTO MONDAY. ATLANTIC HIGH PRESSURE WILL REBUILD EARLY NEXT WEEK AND REMAIN THE DOMINATE FEATURE THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THIS EVENING...THE MAIN CONCERN EARLY ON WILL BE TWO-FOLD. FIRST IS THE COLLISION OF THE SEA BREEZE WITH THE CONVECTION COMING IN FROM THE WEST/NW THAT WILL MERGE OVER BERKELEY TO INLAND COLLETON BEFORE IT HEADS TOWARD CHARLESTON COUNTY. OVERALL THE THERMODYNAMIC SET UP ISN/T ANYTHING TO WRITE HOME ABOUT. BUT DCAPES OVER 1000 J/KG SUGGESTS THAT SOME OF THE TALLER STORMS COULD TAP INTO THE MID LEVEL DRY AIR...THUS GENERATING POSSIBLE STRONG DOWNBURSTS OF WIND AND LARGE HAIL. A SECOND AREA OF CONCERN IS CONVECTION COMING INTO THE AREA FROM THE SW THAT WILL ALSO MERGE WITH THE SEA BREEZE OVER INTERIOR SE GA. THAT TOO COULD RESULT IN ISOLATED STRONG OR SEVERE STORMS UNTIL ABOUT 9 OR 10 PM. TONIGHT...AS TEMPS BEGIN TO COOL OFF WITH THE LOSS OF DAYTIME HEATING...THE FOCUS OF CONVECTION SHOULD OCCUR INLAND WHERE A H5 SHORTWAVE WILL SLOWLY MAKE WAY INTO THE SOUTHEASTERN UNITED STATES. A FEW SHOWERS AND/OR THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE MIDLANDS LATE THIS AFTERNOON WITHIN A LEE TROUGH...BUT ARE EXPECTED TO SHIFT INTO NORTHWESTERN ZONES OF SOUTHEAST SOUTH CAROLINA THIS EVENING AND POSSIBLY OVERNIGHT AS THE H5 SHORTWAVE SLOWLY SHIFTS TO THE COAST AFTER MIDNIGHT. HAVE THEREFORE PROLONGED SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH MUCH OF TONIGHT FOR MOST AREAS...BEFORE INDICATING BEST CHANCES OFFSHORE LATE. SHOWER/THUNDERSTORM COVERAGE SHOULD BE LESS OVERNIGHT THAN WHAT IS EXPECTED BEFORE SUNSET. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S CLOSER TO THE COAST. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY THROUGH MONDAY...NEAR TO SLIGHTLY ABOVE NORMAL RAIN CHANCES WILL PREVAIL THROUGH THE WEEKEND AS A DISSIPATING COLD FRONT STALLS OVER THE AREA SATURDAY WITH ITS REMNANTS HOLDING IN PLACE INTO SUNDAY. THE PATTERN ALOFT WILL BE DOMINATED BY A WEAK H5 SHEAR AXIS WITH A RIBBON OF GULF MOISTURE FEATURING PWATS IN EXCESS OF 1.75 INCHES. THE END RESULT WILL BE SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF THE PERIOD WITH THE GREATEST CHANCES FOR MEASURABLE RAINFALL OCCURRING ACROSS INLAND AREAS AHEAD OF THE SEA BREEZE. ISOLATED...PULSE SEVERE TSTMS WILL BE POSSIBLE THROUGH THE WEEKEND...MAINLY ALONG MESOSCALE BOUNDARY COLLISIONS... WHICH IS STANDARD FOR EARLY SUMMER. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE UPPER LOW OFF THE SOUTHEAST COAST WILL GRADUALLY DISSIPATE AS THE UPPER RIDGE BECOMES THE DOMINANT FEATURE DURING THE LONG TERM. ATLANTIC HIGH PRESSURE WILL REBUILD AT THE SURFACE WITH A BROAD SOUTHERLY FLOW ACROSS THE AREA. THE AFTERNOON SEA BREEZE WILL PROVIDE A TRIGGER FOR CONVECTION EACH AFTERNOON/EVENING WHILE THE LEE TROUGH ALSO AIDS IN DAYTIME CONVECTION. MOST AREAS WILL SEE HIGH TEMPS BACK IN THE LOWER 90S. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... WE/LL CLOSELY WATCH CONVECTION FROM UPSTREAM THAT COULD IMPACT EITHER OR BOTH TERMINALS THIS EVENING WITH SUB-VFR CONDITIONS. WE COULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...BUT CONFIDENCE REMAINS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS. && .MARINE... TONIGHT...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS AS THE WATERS REMAIN BETWEEN HIGH PRESSURE OVER FLORIDA AND A TROUGH OF LOW PRESSURE INLAND. SOUTHWEST WINDS SHOULD BE AT THEIR PEAK THIS EVENING...NEAR 15 OR EVEN 20 KTS...BEFORE GRADUALLY DECREASING LATE AS THE PRESSURE GRADIENT RELAXES WHEN A H5 SHORTWAVE BEGINS TO SHIFT OFFSHORE. WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LATER TONIGHT AS FORCING INCREASES IN ASSOCIATION WITH THE SHORTWAVE. SEAS WILL RANGE BETWEEN 3-4 FT EARLY...THEN GRADUALLY SUBSIDE TO 2-3 FT AS SFC WINDS GRADUALLY BECOME MORE OFFSHORE. SATURDAY THROUGH WEDNESDAY...GENERAL SOUTHERLY FLOW WILL DOMINATE FOR MUCH OF THE EXTENDED PERIOD...INDICATIVE OF EARLY SUMMER WEATHER. MINOR NOCTURNAL SURGES ARE POSSIBLE JUST ABOVE ANY NIGHT...BUT SPEEDS WILL BE NO HIGHER THAN 15 KT AT BEST. SEAS WILL AVERAGE 4 FT OR LESS WITH LITTLE RISK FOR SMALL CRAFT ADVISORY CONDITIONS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM... SHORT TERM...ST LONG TERM...JRL AVIATION...DPB/ST MARINE...
Hazardous weather outlook, Jun 13, 3:25 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 325 AM EDT FRI JUN 13 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-141145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 325 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 6:18 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM RIP CURRENTS FOLLY BEACH 32.66N 79.92W
06/13/2014 CHARLESTON SC LIFEGUARD
FOLLY BEACH LIFEGUARD REPORTED ONE RIP CURRENT JUST
OUTSIDE OF THE GUARDED SWIMMING AREA. NO REPORTED
RESCUES.
&&
EVENT NUMBER CHS1400699
JHPSpecial weather statement, Jun 13, 7:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT FRI JUN 13 2014
SCZ044-045-050-052-140000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
701 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND GEORGETOWN COUNTIES THROUGH 800 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MACBETH TO ORCHARD
HILL...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHITESVILLE...MONCKS CORNER...OAKLEY...LINCOLNVILLE...GROVE
HALL...SUMMERVILLE MEDICAL CENTER...CYPRESS GARDENS...CHARLESTON
SOUTHERN UNIVERSITY...HUGER...CROWFIELD PLANTATION...JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3302 7956 3299 7954 3299 7955 3301 7957
3299 7958 3297 7955 3299 7959 3295 7961
3293 7957 3291 7957 3285 7968 3300 8038
3333 7993 3332 7970 3325 7948 3313 7927
TIME...MOT...LOC 2300Z 274DEG 26KT 3326 7990 3303 8022The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM EDT | Special Weather Statement | CHS | Berkeley | 59 min |
| Jun 13, 7:58 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 92 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.